TITLE

In Search of the "Birthday" of Elliptic Functions

AUTHOR(S)
Rice, Adrian
PUB. DATE
March 2008
SOURCE
Mathematical Intelligencer;Spring2008, Vol. 30 Issue 2, p48
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article offers information on the date on which a doubly periodic function defined over the complex plane first appeared in the writings of mathematics. It recounts on the various possible works, studies and theoretical informations that have relations in the appearance of elliptic functions. Moreover, it presents a series of mathematical equations with its corresponding explanations that show and determine the origin, discovery and appearance of such mathematical functions.
ACCESSION #
31967889

 

Related Articles

  • Theta Functions. Franz, Marina // Bulletin of the Irish Mathematical Society;Winter2007, Issue 60, p91 

    On our analytic way to the group structure of an elliptic function we meet so called theta functions. These complex functions are entire and quasi-periodic with respect to a lattice Λ. In the proof of Abel's theorem we use their properties to characterise all meromorphic functions f from...

  • Integer Factorization of Semi-Primes Based on Analysis of a Sequence of Modular Elliptic Equations. Verkhovsky, Boris S. // International Journal of Communications, Network & System Scienc;Oct2011, Vol. 4 Issue 10, p609 

    In this paper is demonstrated a method for reduction of integer factorization problem to an analysis of a sequence of modular elliptic equations. As a result, the paper provides a non-deterministic algorithm that computes a factor of a semi-prime integer n=pq, where prime factors p and q are...

  • elliptic function.  // Hutchinson Dictionary of Scientific Biography;2005, p1 

    Integral of the general form ∫f(x,√R)dx, where f is any rational function of x and R is a quartic polynomial corresponding to: a0x4 +a1x3 + a2x2 + a3x + a4 with no multiple roots. French mathematician Adrien Legendre proved that any elliptic integral can be reduced...

  • General Solution for Hamiltonians with Extended Cubic and Quartic Potentials. Verhoeven, C.; Musette, M.; Conte, R. // Theoretical & Mathematical Physics;Jan2003, Vol. 134 Issue 1, p128 

    fri terms of hyperelliptic functions, we integrate a two-particle Hamiltonian with quartic potential and additional linear and nonpolynomial terms in the Liouville integrable cases 1 : 6 : 1 and 1 : 6 : 8.

  • Calculation of search volume on cruise searching planktivorous fish in foraging model. Bae Kyung Park; Yong Seok Lee; Seok Soon Park // Journal of Environmental Biology;Jul2007, Vol. 28 Issue 3, p537 

    Search volume of cruising planktivorous fish was calculated based on its detailed behavior To examine the factors influencing search volume, a series of experiments were conducted by varying ambient conditions, such as structural complexity light intensity and turbidity Pseudorasboraparva were...

  • The Abel--Jacobi Map for Real Hyperelliptic Surfaces of Genus 3. Danilova, O. V.; Krasnov, V. A. // Mathematical Notes;May/Jun2004, Vol. 75 Issue 5/6, p601 

    We consider the degrees of the Abel--Jacobi maps for real hyperelliptic surfaces of genus 2 and 3. The restrictions of the maps to the symmetric square and the symmetric cube, respectively, of the real locus of the given Riemann surface are studied.

  • Quantum corrections to static solutions of the sine-Gordon and Nahm models via a generalized zeta function. Leble, S. // Theoretical & Mathematical Physics;Jul2009, Vol. 160 Issue 1, p976 

    We consider one-dimensional Yang-Mills-Nahm and sine-Gordon models in terms of a class of nonlinear Klein-Gordon-Fock equations. We perform a semiclassical quantization of the models using a generalized zeta function and construct a representation of the quantum theory in terms of the diagonal...

  • Several remarks on ball-coverings of normed spaces. Li Xin Cheng; Zheng Hua Luo; Xue Fang Liu; Zhang, Wen // Acta Mathematica Sinica;Sep2010, Vol. 26 Issue 9, p1667 

    This paper presents two counterexamples about ball-coverings of Banach spaces and shows a new characterization of uniformly non-square Banach spaces via ball-coverings.

  • On a measure of algebraic independence of values of Jacobi elliptic functions. Kholyavka, Ya. // Journal of Mathematical Sciences;Oct2007, Vol. 146 Issue 2, p5782 

    In this paper, an estimate for the measure of algebraic independence is proved for values of the Jacobi elliptic function sn( z) at different algebraic points.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics